Alert archive / Georgia / Tornado Warnings in 2022
Tornado Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 23, 2022, 5:04 PM EDT for Camden County, Glynn County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2022, 5:04 PM EDT (21:04 UTC)
- Expired
- Mar 23, 2022, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:13 PM EDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted.
932
WFUS52 KJAX 232104
TORJAX
GAC039-127-232130-
/O.NEW.KJAX.TO.W.0008.220323T2104Z-220323T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
504 PM EDT Wed Mar 23 2022
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northeastern Camden County in southeastern Georgia...
Southeastern Glynn County in southeastern Georgia...
* Until 530 PM EDT.
* At 503 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Waverly, or 9 miles northeast of
Woodbine, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Brunswick around 520 PM EDT.
Jekyll Island around 525 PM EDT.
St. Simons Island around 530 PM EDT.
Other locations impacted by this tornadic thunderstorm include Dover
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3110 8137 3103 8138 3100 8164 3106 8165
3118 8133 3113 8132
TIME...MOT...LOC 2103Z 250DEG 29KT 3104 8160
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
ENYEDI2 follow-up statements
380
WWUS52 KJAX 232117
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
517 PM EDT Wed Mar 23 2022
GAC039-127-232130-
/O.CON.KJAX.TO.W.0008.000000T0000Z-220323T2130Z/
Camden GA-Glynn GA-
517 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHEASTERN CAMDEN AND SOUTHEASTERN GLYNN COUNTIES...
At 517 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Jekyll Island, or near Brunswick, moving east at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
St. Simons Island around 530 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3110 8137 3104 8138 3102 8157 3109 8157
3118 8133 3113 8132
TIME...MOT...LOC 2117Z 250DEG 29KT 3108 8147
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
ENYEDI764
WWUS52 KJAX 232124
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
524 PM EDT Wed Mar 23 2022
GAC039-232134-
/O.CAN.KJAX.TO.W.0008.000000T0000Z-220323T2130Z/
Camden GA-
524 PM EDT Wed Mar 23 2022
...THE TORNADO WARNING FOR NORTHEASTERN CAMDEN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.
LAT...LON 3110 8137 3106 8137 3106 8146 3112 8145
3117 8133 3113 8132
TIME...MOT...LOC 2124Z 250DEG 29KT 3110 8141
$$
GAC127-232130-
/O.CON.KJAX.TO.W.0008.000000T0000Z-220323T2130Z/
Glynn GA-
524 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
SOUTHEASTERN GLYNN COUNTY...
At 524 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Jekyll Island, or near Brunswick, moving east at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Glynn County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3110 8137 3106 8137 3106 8146 3112 8145
3117 8133 3113 8132
TIME...MOT...LOC 2124Z 250DEG 29KT 3110 8141
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
ENYEDIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 23, 3:48 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 23, 3:48 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
348 PM EDT Wed Mar 23 2022
.Near Term.../through Thursday/...
A cold front will move southeast into region and stall Tonight.
Waves along and ahead of the front will yield showers and storms
across the region. A small scale low is currently moving northeast
through the flow across SE GA, which is driving the stronger
convection this afternoon. This little low is expected to continue
to the northeast this afternoon, with a continued potential for
severe weather along its track. Temperatures Tonight will trend
above normal, with warmest readings across coastal NE FL which is
southeast of the front.
The front will move to the southeast Thursday afternoon, but upper
waves will continue to move northeast across the area following
frontal passage. This will continue to provide shower and
thunderstorms chances, but the thunderstorms will likely be weaker
as cooler and more stable air will moves in through the day.
Temperatures on Thursday will fall through the day, with the high
for the day in most locations occuring in the morning, with readings
generally falling about 5 degrees from sunrise to sunset.
&&
.Short Term.../Thursday night through Sunday/...
High pressure will ridge in from the southwest Thursday night into
Friday. A weak cold front will move southeast across the
southeastern US Friday night into Saturday. This boundary is
expected to pass through dry, but will reinforce the drier airmass
behind it, helping to keep skies mainly clear.
Temperatures will generally be near to a little below normal this
period.
&&
.Long Term.../Sunday night through Wednesday/...
High pressure will build to the north Sunday, then build overhead
Monday, then toward the east through Tuesday, bringing warm
temperatures and dry northwesterly flow Monday into Wednesday.
Monday highs will be in the mid to upper 70s with clear skies,
Tuesday and Wednesday highs will be in the mid 80s inland, slightly
cooler on the coast. With mainly clear skies and decoupling winds
every night, lows will be in the 50s.
The next weather system will move toward the region late in this
period, with an increase in clouds and precipitation chances from
the west Wednesday afternoon.
&&
.Marine...
A frontal system will affect the region through Thursday night. High
pressure will build from the southwest Friday. A weak cold front
will move southeast across area Friday night into Saturday. High
pressure will build to the northwest Saturday night into Sunday. The
high will be more overhead Monday, then toward the east Tuesday into
Wednesday. A frontal system will move in from the west Thursday.
Rip Currents: SE GA: Moderate through Thursday
NE FL: High Today, Moderate Thursday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 59 47 72 45 / 90 80 30 0 10
SSI 63 64 51 74 50 / 90 100 70 10 10
JAX 64 65 49 74 49 / 70 90 70 10 10
SGJ 65 68 52 73 51 / 60 90 80 10 10
GNV 63 65 50 74 48 / 60 90 70 10 10
OCF 66 67 50 75 48 / 70 80 70 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...None.
AM...Small Craft Advisory until 11 PM EDT this evening for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&In the hours before
Special weather statement, Mar 23, 3:40 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Wed Mar 23 2022
FLZ023-024-031-132-136-232-237-425-232015-
Eastern Clay FL-Eastern Alachua FL-Baker FL-Western Clay FL-
Western Duval FL-Western Putnam FL-Inland Nassau FL-Bradford FL-
340 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of southwestern Nassau,
eastern Bradford, northeastern Alachua, southeastern Baker,
northwestern Putnam, Clay and southwestern Duval Counties through 415
PM EDT...
At 340 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maxville to near Camp Blanding to near
Orange Heights. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Starke, Keystone Heights, Melrose, Middleburg, Macclenny, Glen St.
Mary, Maxville, Oakleaf Plantation, Lake Geneva and Camp Blanding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Florida.
&&
LAT...LON 2971 8192 2965 8225 3005 8213 3027 8218
3038 8192 3014 8174
TIME...MOT...LOC 1940Z 243DEG 28KT 3019 8210 3005 8198 2968 8218
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Mar 23, 3:45 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT Wed Mar 23 2022
GAZ152-165-264-364-232015-
Northeastern Charlton GA-Inland Camden GA-Western Charlton GA-
Brantley GA-
345 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of west central Camden,
south central Brantley and northeastern Charlton Counties through 415
PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm near
Race Pond, or 9 miles northwest of Folkston, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Race Pond and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.
&&
LAT...LON 3085 8217 3096 8222 3101 8214 3101 8213
3102 8214 3114 8196 3099 8186
TIME...MOT...LOC 1945Z 230DEG 26KT 3093 8213
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Mar 23, 4:07 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
407 PM EDT Wed Mar 23 2022
FLZ024-GAZ152-153-165-166-264-364-232045-
Inland Nassau FL-Northeastern Charlton GA-Inland Glynn GA-
Inland Camden GA-Western Charlton GA-Brantley GA-Coastal Camden GA-
407 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of northwestern Nassau,
western Camden, southwestern Glynn, southeastern Brantley and
northeastern Charlton Counties through 445 PM EDT...
At 407 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Hickox to 7 miles north of Kings Ferry to near Folkston. Movement was
northeast at 35 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, minor flooding due to
heavy rainfall, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Folkston, Woodbine, Homeland, Waverly, Waynesville, Race Pond,
Atkinson, Winokur, Tarboro and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Florida...and southeastern Georgia.
&&
LAT...LON 3074 8207 3087 8207 3100 8215 3124 8186
3121 8162 3087 8162
TIME...MOT...LOC 2007Z 234DEG 31KT 3112 8192 3089 8187 3078 8194
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Mar 23, 4:12 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
412 PM EDT Wed Mar 23 2022
FLZ033-125-132-225-232-325-425-232045-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
412 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of northwestern St.
Johns, northern Clay and central Duval Counties through 445 PM EDT...
At 412 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from Cisco
Gardens to near Doctors Inlet to near Camp Blanding. Movement was
northeast at 25 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Jacksonville, Orange Park, Green Cove Springs, Mandarin, Fruit Cove,
Arlington, Middleburg, Baymeadows, Cisco Gardens and Ortega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
For boaters on or near the St Johns River or Intracoastal waterway,
move to a safe shelter now! Do not be caught on or near the water.
Gusty winds and choppy waves are likely. Make sure all on board are
wearing life jackets.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Florida.
&&
LAT...LON 2996 8164 2986 8201 3020 8193 3035 8197
3039 8192 3051 8158 3024 8153
TIME...MOT...LOC 2012Z 234DEG 23KT 3038 8182 3013 8173 2995 8191
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Mar 23, 4:42 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
442 PM EDT Wed Mar 23 2022
FLZ125-133-325-232115-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
442 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of northern St. Johns
and southeastern Duval Counties through 515 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Baymeadows, or near Unf, moving
northeast at 35 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Unf, Ponte Vedra Beach, Neptune Beach, Baymeadows, Craig Field, San
Pablo and Palm Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Florida.
&&
LAT...LON 3019 8163 3030 8166 3041 8137 3025 8135
3022 8134 3021 8134
TIME...MOT...LOC 2042Z 239DEG 29KT 3024 8159
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Mar 23, 4:46 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
446 PM EDT Wed Mar 23 2022
FLZ033-125-132-133-232-325-232115-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
South Central Duval FL-Coastal Duval FL-Inland St. Johns FL-
446 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of northern St. Johns,
northern Clay and southeastern Duval Counties through 515 PM EDT...
At 446 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Switzerland to near Starke. Movement was northeast at 15 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, minor flooding due to
heavy rainfall, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Green Cove Springs, Middleburg, Mandarin, Fruit Cove, World Golf
Village, Sawgrass, Fleming Island, Nocatee, Durbin and Switzerland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Florida.
&&
LAT...LON 2992 8205 3009 8205 3022 8134 3000 8126
TIME...MOT...LOC 2046Z 233DEG 14KT 3010 8166 2995 8207
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:40 AM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Coffee | 95 min |
| Mar 23, 12:49 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Wayne | 56 min |
| Mar 23, 1:26 PM EDT | Special Weather Statement | JAX | Atkinson, Bacon, Clinch, Coffee, Echols, Ware | 34 min |
| Mar 23, 2:10 PM EDT | Special Weather Statement | JAX | Glynn | 35 min |
| Mar 23, 2:17 PM EDT | Special Weather Statement | JAX | Echols | 28 min |
| Mar 23, 2:43 PM EDT | Special Weather Statement | JAX | Echols | 32 min |
| Mar 23, 2:45 PM EDT | Tornado Warning | JAX | Clinch, Echols | 17 min |
| Mar 23, 3:07 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 23 min |
| Mar 23, 3:17 PM EDT | Tornado Warning | JAX | Clinch | 28 min |
| Mar 23, 3:27 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 33 min |
| Mar 23, 3:45 PM EDT | Special Weather Statement | JAX | Brantley | 30 min |
| Mar 23, 3:50 PM EDT | Tornado Warning | JAX | Brantley, Camden, Charlton | 23 min |
| Mar 23, 4:07 PM EDT | Special Weather Statement | JAX | Camden | 38 min |
| Mar 23, 4:26 PM EDT | Tornado Warning | JAX | Camden, Charlton | 34 min |
| Mar 23, 4:36 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 24 min |
| Mar 23, 4:57 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 33 min |
| Mar 23, 5:30 PM EDT | Special Weather Statement | JAX | Glynn | 30 min |
Nearby
Tornado Warnings in Georgia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.